Ask a doctor

Why do my breasts itch after reconstruction? Can I put something on it to alleviate the itching?

I had Alloderm used along with Allergan 410 implants last week. The cleavage area had little scabs that are now going away I am guessing from the Alloderm. The same exact area is now starting to itch. Why? Can I use something to alleviate the itch?

Doctor Answers 1

Why do my breasts itch after reconstruction

Great question.
Itching is a common finding in healing wounds and does not alone indicate any abnormality.  If alloderm was used, the normal placement is deep enough that one does not see or feel any evidence on the skin. You should ask you surgeon if they can recommend any topical preparations that can treat the itching, there are many on the market. In my practice I have noticed that the itching always resolves.
Good luck.

Cleveland Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.